Alert archive / Kansas / Flash Flood Warnings in 2015
Flash Flood Warning 10, NWS Wichita, KS
NWS Wichita, KS issued this flash flood warning at Jul 6, 2015, 5:21 PM CDT for Sedgwick County, Kansas. It was in force for 3 hr. 16 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2015, 5:21 PM CDT (22:21 UTC)
- Expired
- Jul 6, 2015, 8:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- None
County Sedgwick County, KS
The radar
The Wichita radar (KICT), 3 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 5:27 PM CDT | HEAVY RAIN 2.34 | East Wichita, KS | REPORT VIA TWITTER OF 2.34 INCHES AT MOUNT VERNON AND HILLSIDE. |
| Jul 6, 5:29 PM CDT | FLASH FLOOD | 1 N Downtown Wichita, KS | KAKE MEDIA REPORTS VIA TWITTER PICTURE OF MULTIPLE STRANDED VEHICLES ON 13TH STREET BETWEEN BROADWAY AND WACO. |
| Jul 6, 5:29 PM CDT | HEAVY RAIN 2.72 | East Wichita, KS | A REPORT VIA TWITTER OF A PIC FROM AN AUTOMATED WEATHER STATION OF 2.72 INCHES IN 65 MINUTES. |
| Jul 6, 5:44 PM CDT | HEAVY RAIN 3.25 | Downtown Wichita, KS | NEAR MT. VERNON AND HILLSIDE. VIA TWITTER. |
| Jul 6, 5:50 PM CDT | HEAVY RAIN 1.75 | 5 W Downtown Wichita, KS | 1 MILE NORTH OF EISENHOWER NATIONAL. |
| Jul 6, 5:52 PM CDT | FLASH FLOOD | East Wichita, KS | PUBLIC REPORT VIA TWITTER OF EMERGENCY CREWS RESCUING INDIVIDUALS AT EAST ENGLISH AND SOUTH BLECKLEY NEAR OLIVER AND DOUGLAS. |
| Jul 6, 5:53 PM CDT | FLASH FLOOD | East Wichita, KS | NUMEROUS STALLED CARS AT HARRY AND ROCK ROAD. VIA KAKE TV. |
| Jul 6, 6:08 PM CDT | HEAVY RAIN 3.1 | Northeast Wichita, KS | PUBLIC REPORT VIA FACEBOOK OF 3.10 INCHES AT HIGHWAY 254 AND HILLSIDE. |
| Jul 6, 6:14 PM CDT | FLASH FLOOD | Downtown Wichita, KS | WATER ALMOST A FOOT DEEP AT THE INTERSECTION OF 2ND AND ST FRANCIS. VIA KAKE TV. |
| Jul 6, 6:23 PM CDT | HEAVY RAIN 3.6 | East Wichita, KS | TRAINED SPOTTER MEASURES 3.6 INCHES IN THE LAST 2 HOURS AT KELLOGG AND HILLSIDE. |
| Jul 6, 6:35 PM CDT | HEAVY RAIN 3.2 | East Wichita, KS | PUBLIC REPORT VIA TWITTER OF 3.2 INCHES OF RAIN IN JUST UNDER 2 HOURS NEAR HARRY AND ROCK. |
| Jul 6, 6:45 PM CDT | HEAVY RAIN 2.73 | 3 Wsw Park City, KS | REPORTED JUST NORTH OF MERIDIAN AND INTERSTATE 235. |
| Jul 6, 6:55 PM CDT | HEAVY RAIN 2.49 | West Wichita, KS | KAKE REPORTS 2.49 INCHES OF RAIN AT WEST AND 13TH STREETS. |
| Jul 6, 7:06 PM CDT | HEAVY RAIN 3.67 | 7 Ne Downtown Wichita, KS | |
| Jul 6, 7:16 PM CDT | HEAVY RAIN 3.5 | Park City, KS | KSN MEDIA REPORTS 3.5 INCHES OF RAIN IN PARK CITY. |
| Jul 6, 7:30 PM CDT | HEAVY RAIN 3.75 | East Wichita, KS | KWCH METEOROLOGIST REPORTING 3.75 INCHES OF RAIN NEAR 13TH AND WOODLAWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 10.4 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 625 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 1151 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
965
WGUS53 KICT 062221
FFWICT
KSC173-070115-
/O.NEW.KICT.FF.W.0010.150706T2221Z-150707T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
521 PM CDT MON JUL 6 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 815 PM CDT
* AT 521 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WICHITA...DERBY...HAYSVILLE...PARK CITY...VALLEY CENTER...BEL
AIRE...GODDARD...MAIZE...SEDGWICK...COLWICH...DOWNTOWN WICHITA...
KECHI...ANDALE...EASTBOROUGH...BENTLEY...WEST WICHITA...MCCONNELL
AIR FORCE BASE...SOUTH WICHITA...WICHITA EISENHOWER NATIONAL
AIRPORT AND NORTHEAST WICHITA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3753 9745 3765 9762 3791 9763 3791 9715
3750 9716
$$
BILLINGS WRIGHT3 follow-up statements
929
WGUS73 KICT 062315
FFSICT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
615 PM CDT MON JUL 6 2015
KSC173-070115-
/O.CON.KICT.FF.W.0010.000000T0000Z-150707T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SEDGWICK KS-
615 PM CDT MON JUL 6 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR
SEDGWICK COUNTY...
AT 612 PM CDT...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE WARNED
AREA. UP TO THREE INCHES OF RAIN HAVE ALREADY FALLEN IN A SHORT
AMOUNT OF TIME. FLASH FLOODING IS ALREADY OCCURRING. WATER COVERED
ROADS CAN BE EXPECTED THROUGHOUT WICHITA. STALLED VEHICLES ALONG
WITH WATER RESCUES ARE ONGOING ACROSS EAST PARTS OF THE CITY.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WICHITA...DERBY...HAYSVILLE...PARK CITY...VALLEY CENTER...BEL AIRE...
GODDARD...MAIZE...SEDGWICK...COLWICH...DOWNTOWN WICHITA...KECHI...
ANDALE...EASTBOROUGH...BENTLEY...WEST WICHITA...MCCONNELL AIR FORCE
BASE...SOUTH WICHITA...WICHITA EISENHOWER NATIONAL AIRPORT AND
NORTHEAST WICHITA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3753 9745 3765 9762 3791 9763 3791 9715
3750 9716
$$
LAWSON710
WGUS73 KICT 070023
FFSICT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
723 PM CDT MON JUL 6 2015
KSC173-070115-
/O.CON.KICT.FF.W.0010.000000T0000Z-150707T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SEDGWICK KS-
723 PM CDT MON JUL 6 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR
SEDGWICK COUNTY...
AT 721 PM CDT...EMERGENCY MANAGEMENT REPORTED FLASH FLOODING IN
VALLEY CENTER WITH NUMEROUS STREETS FLOODED AND BARRICADED. UP TO
THREE INCHES OF RAIN HAS ALREADY FALLEN. FLASH FLOODING IS ALREADY
OCCURRING.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WICHITA...DERBY...HAYSVILLE...PARK CITY...VALLEY CENTER...BEL AIRE...
GODDARD...MAIZE...SEDGWICK...COLWICH...DOWNTOWN WICHITA...KECHI...
ANDALE...EASTBOROUGH...BENTLEY...WEST WICHITA...MCCONNELL AIR FORCE
BASE...SOUTH WICHITA...WICHITA EISENHOWER NATIONAL AIRPORT AND
NORTHEAST WICHITA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3753 9745 3765 9762 3791 9763 3791 9715
3750 9716
$$
KETCHAM333
WGUS73 KICT 070110
FFSICT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
810 PM CDT MON JUL 6 2015
KSC173-070118-
/O.EXP.KICT.FF.W.0010.000000T0000Z-150707T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SEDGWICK KS-
810 PM CDT MON JUL 6 2015
...THE FLASH FLOOD WARNING FOR SEDGWICK COUNTY WILL EXPIRE AT 815 PM
CDT...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS RECEDING OR NO LONGER
EXPECTED TO POSE A THREAT TO LIFE AND PROPERTY. COUNTY ROADS AND LOW
LYING AREAS MAY REMAIN FLOODED DUE TO HIGH WATER...BUT WILL CONTINUE
TO RECEDE THIS EVENING.
LAT...LON 3753 9745 3765 9762 3791 9763 3791 9715
3750 9716
$$
KETCHAMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 3:48 PM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jul 6, 3:48 PM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 348 PM CDT MON JUL 6 2015 .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 333 PM CDT MON JUL 6 2015 TONIGHT: FRONT HALFWAY THROUGH FORECAST AREA AT THIS TIME...AND EXPECTED TO REACH SOUTHEAST KS THIS EVENING. STORMS WILL LIKELY CONTINUE TO FILL IN/EXPAND WITH VERY MOIST/UNSTABLE AIRMASS AHEAD OF FRONT. MAIN THREATS WILL BE WET MICROBURSTS AND LOCALIZED FLOODING FROM THE TORRENTIAL/TROPICAL RAINFALL RATES. ANTICIPATE WIND THREAT WILL BE HIGHLY ISOLATED GIVEN UNFAVORABLE 700MB FLOW. WILL CONTINUE FLASH FLOOD WATCH GIVEN VERY MOIST COLUMN. TUE-THU: LATEST MODELS HAVE A VARIETY OF POSITIONS OF FRONT THROUGHOUT THIS PERIOD...WITH GFS ONCE AGAIN STRONGEST WITH THE SURFACE WAVE. OPTED FOR A MIDDLE OF THE ROAD APPROACH WHICH WAS CLOSE TO THE NAM EARLY ON...BUT NAM SEEMS A BIT SLOW LATER IN THIS PERIOD. FLOOD WATCH LOOKS GOOD TONIGHT...BUT NOT OVERLY OPTIMISTIC ON SECOND HALF OF FLOOD WATCH...EXCEPT IN EXTREME SOUTHEAST CORNER. HOWEVER GIVEN UNCERTAINTY WILL CONTINUE WATCH STATUS QUO. TEMPERATURES WILL LIKELY BE SUPPRESSED OVER MOST OF AREA DUE TO EXTENSIVE CLOUDS/PRECIPITATION...BUT WITH SOME CLEARING IN FAR NORTHWEST SECTIONS...TEMPERATURES THERE WILL BE SEVERAL DEGREES WARMER THAN REST OF THE AREA ON TUE-WED. CHANCES OF RAIN BY THU WILL START TO SHIFT BACK NORTH AS BOUNDARY RETREATS. -HOWERTON .LONG TERM...(FRIDAY THROUGH MONDAY) ISSUED AT 333 PM CDT MON JUL 6 2015 MODEST CONFIDENCE IN THIS PERIOD AS RIDGE BUILDS WEST ACROSS THE SOUTHERN PLAINS. THIS SHOULD RESULT IN DRIER WEATHER AND INCREASING TEMPERATURES. FRONT MAY FLIRT WITH NORTHERN SECTIONS BY SUN-MON...BUT GIVEN COMBO OF CAPPING AND UNCERTAINTY...WILL KEEP FORECAST DRY FOR NOW. TEMPERATURES MAYBE A BIT CONSERVATIVE DEPENDING ON HOW QUICKLY SURFACE LAYER DRIES OUT -HOWERTON && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 1236 PM CDT MON JUL 6 2015 MAIN AVIATION CONCERN WILL BE CONVECTIVE TRENDS OVER THE NEXT 24 HOURS. STRONG COLD FRONT IS MAKING ITS WAY ACROSS NORTHERN/CENTRAL KS AND CURRENTLY EXTENDS FROM EXTREME NORTHEAST KS INTO THE OK PANHANDLE. SCT SHOWERS AND STORMS HAVE BEEN OCCURRING ALONG THIS FEATURE THROUGH THE MORNING HOURS. WOULD EXPECT STORMS TO BECOME MORE NUMEROUS AND MORE INTENSE AS THE FRONT ENCOUNTERS BETTER MOISTURE/INSTABILITY. THIS ACTIVITY SHOULD REACH KSLN IN THE NEXT COUPLE OF HOURS AND KICT AFTER 21Z. THE STRONGER STORMS WILL PRODUCE VERY HIGH RAINFALL RATES ALONG WITH THE POTENTIAL FOR WET MICROBURSTS. WHILE THIS ACTIVITY SHOULD END OVER CENTRAL KS(KRSL- KSLN) AROUND OR SHORTLY AFTER 00Z...IT SHOULD CONTINUE FOR MUCH OF THE NIGHT OVER SOUTHERN KS. LAWSON && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 65 72 62 75 / 100 40 50 30 HUTCHINSON 63 72 60 77 / 100 30 30 20 NEWTON 63 73 61 74 / 100 40 50 30 ELDORADO 64 73 61 73 / 90 50 70 30 WINFIELD-KWLD 66 74 63 74 / 90 60 70 30 RUSSELL 62 77 58 80 / 50 10 10 10 GREAT BEND 62 76 58 79 / 50 10 10 10 SALINA 63 75 60 77 / 70 10 20 20 MCPHERSON 63 74 60 77 / 90 20 30 20 COFFEYVILLE 69 73 66 74 / 80 80 90 60 CHANUTE 66 73 64 73 / 90 80 90 60 IOLA 65 73 64 73 / 90 70 90 60 PARSONS-KPPF 68 73 65 74 / 80 80 90 60 && .ICT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY EVENING FOR KSZ069>072-083-091>096-098>100. &&
Hazardous weather outlook, Jul 6, 4:24 PM CDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 424 PM CDT MON JUL 6 2015 KSZ032-033-047>053-067>072-082-083-091>096-098>100-072130- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 424 PM CDT MON JUL 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS OVERNIGHT. TORRENTIAL RAIN WILL LIKELY RESULT IN AT LEAST TEMPORARY STREET FLOODING...WITH RAINFALL RATES OF ONE TO TWO INCHES PER HOUR LIKELY. A FEW MICROBURSTS ARE ALSO EXPECTED THIS EVENING...RESULTING IN ISOLATED GUSTS OF 60 TO 70 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE THREAT OF THUNDERSTORMS WITH HEAVY RAIN WILL PERSIST ON TUESDAY...MAINLY ACROSS SOUTHEAST KANSAS. THE FRONT WILL LIFT BACK NORTH WEDNESDAY INTO EARLY THURSDAY...RENEWING THE THREAT OF THUNDERSTORMS AREA WIDE. THIS COULD LEAD TO MORE LOCALLY HEAVY RAIN AND/OR ISOLATED SEVERE STORMS. HEAT INDICES WILL BE NEAR 100 OVER MOST OF THE AREA ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/ HOWERTON
In the hours before
Special weather statement, Jul 6, 5:01 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
501 PM CDT MON JUL 6 2015
KSZ082-083-091-092-062230-
SEDGWICK KS-HARPER KS-KINGMAN KS-SUMNER KS-
501 PM CDT MON JUL 6 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
NORTHEASTERN HARPER COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHEASTERN KINGMAN COUNTY IN SOUTH CENTRAL KANSAS...
NORTHERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 530 PM CDT
* AT 458 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ALONG A LINE
EXTENDING FROM WICHITA EISENHOWER NATIONAL AIRPORT TO NEAR
NORWICH...AND MOVING SOUTHEAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
WICHITA...DERBY...HAYSVILLE...MULVANE...GODDARD...MAIZE...
CLEARWATER...CHENEY...CONWAY SPRINGS...GARDEN PLAIN...ARGONIA...
NORWICH...VIOLA...WEST WICHITA...SOUTH WICHITA...WICHITA EISENHOWER
NATIONAL AIRPORT...MCCONNELL AIR FORCE BASE...MURDOCK...MILAN AND
LAKE AFTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3749 9806 3772 9782 3777 9748 3750 9715
3746 9715 3721 9781
TIME...MOT...LOC 2158Z 324DEG 20KT 3766 9745 3742 9789
BILLINGS WRIGHTSpecial weather statement, Jul 6, 5:03 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
503 PM CDT MON JUL 6 2015
KSZ069>071-062230-
WOODSON KS-GREENWOOD KS-BUTLER KS-
503 PM CDT MON JUL 6 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN WOODSON COUNTY IN SOUTHEASTERN KANSAS...
GREENWOOD COUNTY IN SOUTHEASTERN KANSAS...
EAST CENTRAL BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 530 PM CDT
* AT 501 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ALONG A LINE
EXTENDING FROM NEAR MADISON TO 13 MILES WEST OF EUREKA...AND MOVING
SOUTHEAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
EUREKA...MADISON...HAMILTON...VIRGIL...EUREKA CITY LAKE...THRALL
AND EUREKA AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3764 9642 3787 9666 3817 9616 3817 9596
3804 9596 3804 9569
TIME...MOT...LOC 2201Z 310DEG 17KT 3814 9610 3788 9653
BILLINGS WRIGHTLocal storm report, Jul 6, 5:04 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
504 PM CDT MON JUL 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM TSTM WND GST EL DORADO 37.82N 96.86W
07/06/2015 E70 MPH BUTLER KS NWS EMPLOYEE
65 TO 70 MPH WINDS IN EL DORADO WITH TREE DAMAGE.
0500 PM TSTM WND GST 1 N EL DORADO 37.84N 96.86W
07/06/2015 E60 MPH BUTLER KS TRAINED SPOTTER
&&
RBLLocal storm report, Jul 6, 5:07 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
507 PM CDT MON JUL 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM HEAVY RAIN WEST WICHITA 37.69N 97.46W
07/06/2015 M1.60 INCH SEDGWICK KS BROADCAST MEDIA
AT 13TH AND WEST.AT THE KAKE TV STUDIOS.
&&
BDKLocal storm report, Jul 6, 5:15 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
515 PM CDT MON JUL 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM TSTM WND DMG 1 W EL DORADO 37.82N 96.88W
07/06/2015 BUTLER KS EMERGENCY MNGR
TRAILER OVERTURNED NEAR BUTLER CO. COMM. COLLEGE., ALSO
POWER POLES DOWN AS WELL.
&&
BDKLocal storm report, Jul 6, 5:19 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
519 PM CDT MON JUL 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM FLOOD EAST WICHITA 37.68N 97.26W
07/06/2015 SEDGWICK KS EMERGENCY MNGR
FLOODING ACROSS TYPICAL FLOOD PRONE AREAS ACROSS WICHITA.
SOME LOCATIONS INCLUDE WEBB AND 101ST, US 54 AND OLIVER,
AND GREENWICH AND TURTLE CREEK CIRCLE.
&&
RBLThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 8:30 PM CDT | Special Weather Statement | ICT | Neosho | 30 min |
| Jul 5, 9:00 PM CDT | Special Weather Statement | ICT | Neosho | 30 min |
| Jul 5, 9:31 PM CDT | Special Weather Statement | ICT | Neosho | 29 min |
| Jul 6, 3:30 AM CDT | Flash Flood Watch | ICT | Allen, Butler, Chautauqua, Cowley, Elk, Greenwood and 8 more | 52 hr |
| Jul 6, 2:58 PM CDT | Special Weather Statement | ICT | Sedgwick | 32 min |
| Jul 6, 3:14 PM CDT | Special Weather Statement | ICT | Marion | 31 min |
| Jul 6, 3:25 PM CDT | Special Weather Statement | ICT | Harvey | 35 min |
| Jul 6, 3:29 PM CDT | Special Weather Statement | ICT | Sedgwick | 31 min |
| Jul 6, 3:35 PM CDT | Areal Flood Warning | ICT | Chase, Harvey, Marion | 6 hr |
| Jul 6, 3:42 PM CDT | Special Weather Statement | ICT | Chase | 33 min |
| Jul 6, 3:52 PM CDT | Severe Thunderstorm Warning | ICT | Chase, Marion | 42 min |
| Jul 6, 4:12 PM CDT | Special Weather Statement | ICT | Butler | 33 min |
| Jul 6, 4:22 PM CDT | Areal Flood Warning | ICT | Butler, Chase, Harvey, Marion, Sedgwick | 5 hr |
| Jul 6, 4:25 PM CDT | Special Weather Statement | ICT | Chase | 35 min |
| Jul 6, 4:31 PM CDT | Special Weather Statement | ICT | Sedgwick | 29 min |
| Jul 6, 4:40 PM CDT | Special Weather Statement | ICT | Butler | 50 min |
| Jul 6, 4:42 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 33 min |
| Jul 6, 4:54 PM CDT | Areal Flood Warning | ICT | Kingman, Sedgwick | 15 hr |
| Jul 6, 5:01 PM CDT | Special Weather Statement | ICT | Sedgwick | 29 min |
| Jul 6, 5:03 PM CDT | Special Weather Statement | ICT | Greenwood | 27 min |
| Jul 6, 5:05 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 25 min |
| Jul 6, 5:27 PM CDT | Special Weather Statement | ICT | Butler | 33 min |
| Jul 6, 5:30 PM CDT | Special Weather Statement | ICT | Sumner | 30 min |
| Jul 6, 5:37 PM CDT | Areal Flood Warning | ICT | Butler | 5 hr |
| Jul 6, 5:39 PM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 36 min |
| Jul 6, 5:43 PM CDT | Areal Flood Warning | ICT | Chase, Greenwood | 5 hr |
| Jul 6, 5:49 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley | 26 min |
| Jul 6, 5:58 PM CDT | Areal Flood Warning | ICT | Butler, Cowley, Sumner | 5 hr |
| Jul 6, 6:00 PM CDT | Special Weather Statement | ICT | Harper | 30 min |
| Jul 6, 6:02 PM CDT | Special Weather Statement | ICT | Cowley, Sumner | 28 min |
| Jul 6, 6:03 PM CDT | Special Weather Statement | ICT | Allen, Elk, Greenwood, Woodson | 27 min |
| Jul 6, 6:11 PM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 34 min |
| Jul 6, 6:29 PM CDT | Special Weather Statement | ICT | Sumner | 31 min |
| Jul 6, 6:32 PM CDT | Special Weather Statement | ICT | Allen, Elk, Wilson, Woodson | 28 min |
| Jul 6, 6:36 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Elk | 24 min |
| Jul 6, 6:47 PM CDT | Severe Thunderstorm Warning | ICT | Cowley | 28 min |
Nearby
Flash Flood Warnings in Kansas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.